# SDR CHI2002F00001

- Difficulty date: January 18, 2002
- Submitted: February 13, 2002
- Operation: Air carrier
- Aircraft: N501CH
- Make and model: Hughes 369D
- Aircraft serial: 170050D
- Engine: Allsn 250C20
- System (JASC): 6720 · Tail Rotor Control System
- Part: Bracket
- Part number: 369A75058
- Condition: Cracked
- Location: Tail Rotor
- Part time: 13,854 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

LEFT TORQUE PEDAL BRACKET  FAILED PRIOR TO ENG START ON GROUND.  FAILED BRACKET WAS SENT TO LOCAL LAB FOR FRACTOGRAPHIC EXAMINATION.  -7 (RT) BRACKET FROM SAME HELICOPTER AND BOTH -8 AND -7 BRACKETS FROM SECOND HELICOPTER WERE REMOVED FOR VISUAL AND NDT INSP.  EVIDENCE OF FATIGUE CRACK IN A RADIUS AT UPR LT (PILOTS LT SIDE) MTG FLANGE.  FATIGUE CRACKS INCREASE TO A LENGTH OF APPROX.  .1250 TO .1875 INCH PRIOR TO FINAL OVERLOAD, SUGGEST A HIGH CYCLIC STRESS MAGNITUDE AND A LOW NUMBER OF STRESS CYCLES TO FAILURE.  3 OF THE 4 MTG FLANGES HAD BORKEN OFF.  CRACK THROUGH UPPER LT MOUNTING FLANGE EXHIBITED.  FRACTURE OCCURRED AT AN INSIDE CORNER.  THE TOTAL TIME OF THE SECOND HELICOPTER WAS 13,854.
